Alert archive / Indiana / Beach Hazards Statements in 2017
Beach Hazards Statement 19, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 7, 2017, 10:03 AM CDT for Porter County, Indiana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2017, 10:03 AM CDT (15:03 UTC)
- Expired
- Sep 7, 2017, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
County Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WHUS43 KLOT 071503 CFWLOT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1003 AM CDT THU SEP 7 2017 INZ002-071800- /O.EXP.KLOT.BH.S.0017.000000T0000Z-170907T1500Z/ /O.NEW.KLOT.BH.S.0019.170907T1503Z-170907T1800Z/ PORTER- 1003 AM CDT THU SEP 7 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * LOCATION...PORTER COUNTY INDIANA LAKE MICHIGAN BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 7, 6:19 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 7, 6:19 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 619 AM CDT Thu Sep 7 2017 .SHORT TERM... 315 AM CDT Through tonight... Deep mid & upper trough over the region will begin to move east away from the region, but one last shortwave trough is forecast to drop down the back side of the trough today. The shortwave should result in an uptick in shower coverage over WI this afternoon, with some isolated showers or sprinkles probably sneaking south across the border late this afternoon. Otherwise, no significant wx is expected in the short term with continue seasonably cool temperatures today, aided in part by the increase in cloudiness expected this afternoon. - Izzi && .LONG TERM... 315 AM CDT Friday through Wednesday... Benign weather expected through the period with little threat of any precipitation. Departing upper trough will be replaced first with a more zonal flow, followed by upper ridging developing over the area this weekend into early next week. Weak Rex Block type pattern then expected to set up with the upper high over the Great Lakes and Irma to the south attempting to lift north, but likely becoming trapped to the south of the ridge. The end result for our area will be an extended stretch of precipitation free weather with moderating temperatures back closer to normal and perhaps a bit above average next week assuming cloudiness on the NW flank of Irma's remnants don't limit heating. - Izzi && .AVIATION... For the 12Z TAFs... No major weather concerns are expected through the period. While a few isolated showers will again be possible over northeastern IL this afternoon, it appears the main precipitation will remain over Lake Michigan. As a result expect VFR conditions with a west- northwesterly wind through the day. KJB && .MARINE... 138 AM CDT Breezy northwest winds (up around 20 kt) will continue over much of the lake again today. Expect another cold front to shift south over the lake tonight. This should result in a return to a period of north-northeasterly winds later tonight through Friday. Generally lighter winds can be expected over the weekend into Monday as the high pressure moves over the region. Lake induced instability will continue to support periods of showers and thunderstorms on the lake into tonight. Additionally, given the very favorable thermodyamics over the warm lake, the risk for waterspouts will continue to remain elevated into tonight, especially over central and southern Lake Michigan. Wind speeds could also become locally higher near these showers/storms. The threat for waterspouts and lake effect storms should end by Friday. With a continued persistent northerly wind down the lake, waves are likely to remain elevated into the 2-5 foot range through Friday over southern Lake Michigan. This will make for conditions right around the threshold for a small craft advisory. As a result, if waves end up a bit higher than forecast later today and into Friday a small craft advisory may be needed for the southern Lake Michigan near shore waters. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...Beach Hazards Statement...INZ002 until 10 AM Thursday. LM...Small Craft Advisory...IN nearshore waters until 10 AM Thursday. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 7, 4:40 AM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 440 AM CDT Thu Sep 7 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 080945- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 440 AM CDT Thu Sep 7 2017 /540 AM EDT Thu Sep 7 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...Today and Tonight. WEATHER HAZARDS EXPECTED: High Swim Risk Indiana Lake Michigan Beaches This Morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. && LMZ740>745-080945- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 440 AM CDT Thu Sep 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...Today and Tonight. Hazardous Conditions for Small Craft are likely This Morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-080945- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 440 AM CDT Thu Sep 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...Today and Tonight. There is a chance of thunderstorms and watersprouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. && - Izzi Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.